Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2016, 9:30 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 9:30 PM EDT (01:30 UTC)
- Expired
- Jun 1, 2016, 10:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, KY, Nicholas County, KY
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
041
WUUS53 KLMK 020130
SVRLMK
KYC097-181-020200-
/O.NEW.KLMK.SV.W.0147.160602T0130Z-160602T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM EDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NICHOLAS COUNTY IN CENTRAL KENTUCKY...
NORTHEASTERN HARRISON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 1000 PM EDT
* AT 930 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF CARLISLE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MORNING GLORY...ELLISVILLE...CLAYSVILLE...BAREFOOT...BARTERVILLE...
VENUS...HOOKTOWN...HEADQUARTERS...US ROUTE 62 AT STATE ROUTE 19 AND
ODDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3834 8415 3846 8426 3854 8417 3850 8418
3850 8416 3849 8417 3849 8415 3848 8415
3848 8413 3846 8410 3844 8403 3844 8402
3843 8400 3842 8400 3844 8398 3840 8393
TIME...MOT...LOC 0130Z 249DEG 15KT 3843 8412
HAIL...1.00IN
WIND...60MPH
$$
RAS1 follow-up statement
590
WWUS53 KLMK 020158
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EDT WED JUN 1 2016
KYC097-181-020207-
/O.EXP.KLMK.SV.W.0147.000000T0000Z-160602T0200Z/
NICHOLAS KY-HARRISON KY-
958 PM EDT WED JUN 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NICHOLAS AND
NORTHEASTERN HARRISON COUNTIES WILL EXPIRE AT 1000 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER ADDITIONAL HEAVY RAIN IS POSSIBLE WITH SHOWERS AND
STORMS MOVING INTO THE AREA.
LAT...LON 3834 8415 3846 8426 3854 8417 3850 8418
3850 8416 3849 8417 3849 8415 3848 8415
3848 8413 3846 8410 3844 8403 3844 8402
3843 8400 3842 8400 3844 8398 3840 8393
TIME...MOT...LOC 0157Z 249DEG 15KT 3843 8412
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:35 PM EDT, 55 minutes earlier.
Area forecast discussion, Jun 1, 8:35 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Louisville KY 835 PM EDT WED JUN 1 2016 ...Forecast Update... Issued at 825 PM EDT Wed Jun 1 2016 A couple areas of convection to deal with in a juicy air mass this afternoon and evening. Surface trof over Indiana seems to be pushing its storms eastward quickly enough to leave our northern areas with just isolated coverage. However, an impulse lifting out of Tennessee has produced slow-moving cells with a fair bit of backbuilding and boundary interaction. Low-topped cells have been producing torrential rainfall, with 1.45 inches in less than 1 hr at Butler County Mesonet site, and mainly sub-severe wind gusts. Not expecting an organized SVR threat, though a few rogue storms could get just enough interaction going for marginal severe wind gusts. Main opportunity for that will be south of an outflow boundary which has made it as far north as the Parkways. Storms could also line up along, or at least paralleling the boundary and may present a heavy rain threat until they die down later this evening. Will update southern zones to reflect better coverage for the rest of the evening, mainly for the stratiform rain that's been filling in as the storms weaken. .SHORT TERM (Now through Thursday Night)... Issued at 310 PM EDT Wed Jun 1 2016 Skies were partly sunny across the region this afternoon. Temperatures were generally in the upper 80s, but the Cynthiana KY Mesonet station did hit 90 earlier this afternoon. As readings have hit convective temperatures, we're starting to see some scattered convection develop. The most concentrated convection will be located generally west of I-65 across western KY and into southwestern Indiana as a weak surface trough works into the region from the west. Convection is expected to remain below severe limits this afternoon due to weak mid-level flow, and not all that great low-mid level lapse rates. Afternoon max temps should max out in the next 1-2 hours with highs in the 84-90 range. Showers and storms will continue into the evening hours but will diminish due to the loss of afternoon heating. Lows tonight look to cool back into the middle and upper 60s. For Thursday/Thursday night, weak surface trough will stall out across the region resulting in partly to mostly cloudy conditions. Scattered showers and thunderstorms will be possible throughout the period with the best coverage across central and southern Kentucky and slightly lesser coverage across our northern tier of southern Indiana counties. Overall atmospheric profiles are similar to what we've seen today with weak wind fields and rather meager low-mid level lapse rates. So, organized severe convection looks rather unlikely. Though any storm will be capable of producing a period of torrential rain as it passes by. Highs will be cooler Thursday with highs in the lower to middle 80s and overnight lows in the lower to middle 60s. .LONG TERM (Friday through Wednesday)... Issued at 316 PM EDT Wed Jun 1 2016 As we head into the later part of this short work week, we'll continue to see an influx of moisture into the region as the area resides on the northern edge of the subtropical ridge over the southeastern US. Episodic bouts of convection will be seen Friday and more likely on Saturday. An impressive upper trough will dig from the Midwest and push through the region on Sunday and lead to a rather impressive upper level gyre setting up over the NE US. Convection will be seen on Sunday but the overall coverage will likely be a bit less than on Saturday. Behind this trough axis, a secondary cold front will push in by Monday night and this will bring an end to the unsettled weather across the Ohio Valley. What will be more impressive will be the cooler than normal surge of colder air into the region this weekend and into next week. While highs on Friday will be in the lower 80s, afternoon highs Saturday through Wednesday will likely not get out of the 70s each day. Overnight lows will be refreshingly cool with low dewpoints. Overnight readings will likely drop into the upper 50s. && .AVIATION (00Z TAF Update)... Issued at 710 PM EDT Wed Jun 01 2016 Have a band of thunderstorms moving through BWG this hour, with much more isolated activity near LEX/SDF. Think LEX has the better shot at seeing MVFR conditions and gusty winds this evening, based on current satellite and radar trends. These storms should fade with sunset, but then the next question remains if we'll see any fog or low stratus afterward. With BWG's rain decided to keep in previous forecast for MVFR conditions around sunrise Thursday. SDF and LEX still have not received their rain, so have held them just above for now. Additional showers and storms will develop through the day Thursday, but coverage will be scattered. Also a few storms will be mixed in with those storms, but think coverage will be isolated enough to keep out of this set of TAFs. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........RAS Short Term.....MJ Long Term......MJ Aviation.......RJS
Hazardous weather outlook, Jun 1, 3:18 PM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 318 PM EDT WED JUN 1 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 318 PM EDT WED JUN 1 2016 /218 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS...WITH BRIEF HEAVY RAIN AND LIGHTNING...ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE OUTLOOK AREA. A FEW OF THE STRONGER STORMS MAY PRODUCE SOME GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ
In the hours before
Special weather statement, Jun 1, 8:14 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT WED JUN 1 2016
KYZ045-046-054-020045-
WASHINGTON-NELSON-MARION-
814 PM EDT WED JUN 1 2016
...STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...AND PORTIONS OF
MARION AND NELSON COUNTIES...
AT 812 PM EDT...A STRONG THUNDERSTORM WAS NORTH OF
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH. ANOTHER STORM WAS NEAR
LORETTO.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BARDSTOWN...SPRINGFIELD...WILLISBURG...MACKVILLE...POLIN...BOTLAND...
JENKINSVILLE...FREDERICKTOWN...BEARWALLOW AND VALLEY HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3783 8501 3780 8501 3771 8502 3763 8536
3779 8548 3794 8516 3789 8515 3790 8514
3790 8513 3792 8512 3789 8510 3789 8507
3790 8505 3789 8504 3789 8503 3788 8503
3785 8500
TIME...MOT...LOC 0012Z 244DEG 17KT 3778 8522
RASLocal storm report, Jun 1, 9:04 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST 4 NNW SALVISA 37.96N 84.89W
06/01/2016 E60 MPH ANDERSON KY TRAINED SPOTTER
ESTIMATED ON JOHNSON RD.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jun 1, 9:05 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG MORELAND 37.50N 84.82W
06/01/2016 LINCOLN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RLLocal storm report, Jun 1, 9:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MCKINNEY 37.45N 84.77W
06/01/2016 LINCOLN KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
RLLocal storm report, Jun 1, 9:12 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 3 NNW SALVISA 37.96N 84.89W
06/01/2016 E50 MPH ANDERSON KY TRAINED SPOTTER
.
&&
RLLocal storm report, Jun 1, 9:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT WED JUN 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLOOD 3 SW ROWLAND 37.49N 84.67W
06/01/2016 LINCOLN KY EMERGENCY MNGR
WATER OVER HWY 698 NEAR THE WATER PLANT.
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:02 PM EDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jun 1, 8:05 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 25 min |
| Jun 1, 8:14 PM EDT | Special Weather Statement | LMK | Washington | 31 min |
| Jun 1, 8:24 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 36 min |
| Jun 1, 8:51 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 24 min |
| Jun 1, 9:05 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 25 min |
| Jun 1, 9:12 PM EDT | Areal Flood Advisory | LMK | Anderson, Mercer, Nelson, Washington | 3 hr |
| Jun 1, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 32 min |
| Jun 1, 9:24 PM EDT | Flash Flood Warning | LMK | Anderson, Mercer | 3 hr |
| Jun 1, 9:31 PM EDT | Areal Flood Advisory | LMK | Bourbon, Harrison, Nicholas | 3 hr |
| Jun 1, 9:43 PM EDT | Flash Flood Warning | LMK | Harrison, Nicholas | 3 hr |
| Jun 1, 10:09 PM EDT | Special Weather Statement | LMK | Bourbon, Franklin, Scott, Shelby | 21 min |
| Jun 1, 10:15 PM EDT | Special Weather Statement | LMK | Butler, Ohio | 30 min |
| Jun 1, 10:32 PM EDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Franklin, Scott, Woodford | 3 hr |
| Jun 1, 10:50 PM EDT | Special Weather Statement | LMK | Butler | 25 min |
| Jun 2, 4:37 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 3 hr |
| Jun 2, 4:52 PM EDT | Special Weather Statement | LMK | Shelby | 38 min |
| Jun 2, 4:55 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 35 min |
| Jun 2, 5:02 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 28 min |
| Jun 2, 5:05 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette | 25 min |
| Jun 2, 5:08 PM EDT | Special Weather Statement | LMK | Spencer | 37 min |
| Jun 2, 5:21 PM EDT | Special Weather Statement | LMK | Monroe | 39 min |
| Jun 2, 5:22 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine | 23 min |
| Jun 2, 5:27 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Shelby, Spencer | 33 min |
| Jun 2, 5:39 PM EDT | Areal Flood Advisory | LMK | Fayette, Garrard, Jessamine | 3 hr |
| Jun 2, 5:40 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 35 min |
| Jun 2, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 22 min |
| Jun 2, 5:45 PM EDT | Special Weather Statement | LMK | Spencer | 30 min |
| Jun 2, 5:51 PM EDT | Special Weather Statement | LMK | Madison | 24 min |
| Jun 2, 5:53 PM EDT | Special Weather Statement | LMK | Jessamine | 37 min |
| Jun 2, 6:01 PM EDT | Special Weather Statement | LMK | Washington | 29 min |
| Jun 2, 6:11 PM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Scott | 3 hr |
| Jun 2, 6:19 PM EDT | Special Weather Statement | LMK | Fayette | 26 min |
| Jun 2, 6:21 PM EDT | Special Weather Statement | LMK | Harrison | 24 min |
| Jun 2, 6:34 PM EDT | Areal Flood Advisory | LMK | Casey, Russell | 3 hr |
| Jun 2, 7:07 PM EDT | Areal Flood Advisory | LMK | Garrard, Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.